Hi, I am a 33 yr old Female and I have been having chest pain (directly in the center of my chest and then radiates out) with nausea, shortness of breath and sweating, since June 2009.I also get a jumping, squeezing feeling. I have been to the Emergency room on five different occasions. Each time I go, the do an EKG and say that its normal.(although when I went last week they did see Pvc's coming in 2's) they give me compazine and Ativan through IV, and then in a few hours send me home saying I am having panic attacks. I have been taking Ativan since the first attack. I try not to take it until i feel something and then take it at the first symptoms. It does seem to help, although I am building a tolerance to it and am sure that I am now physically addicted. The only thing is, when I was in the ER one time, they said that even if i was having some form of a cardiac problem, that ativan could help that too. My family doctor did a holter monitor last month and all it showed was pvc's but she sent me to a cardiologist and I saw him Monday. He did another Ekg and then said that he didnt like that my heart was beating a bit rapidly at rest so he put me on Lopressor 25mg two times per day. I started it that night and by tuesday afternoon, i could not catch my breath when walking and was still having the chest pain. I stopped taking it. I dont know whats going on, but for the past few weeks I have been obsessing about all of this and every day wondering if I am dying everyday. i know that I am supposed to be trying to relax and reduce stress but I dont know how to even go about that with constant pain going on...then the panic gets worse!!!!! Vicious cycle!!!!!! My Cardiologist does have me scheduled for a stress/echo next week. I have also cut out almost all caffeine from my diet and am trying to drink more water. I also have Systemic Lupus and am Hypothyroid. I guess I am wondering if anyone has any ideas, suggestions??
Well, you have certainly had very thorough work-ups, including being watched over by a cardiologist. If all of that doesn't ease your mind that indeed you don't have a heart problem, then I think it is time to try to more aggressively address the anxiety. If your problems are anxiety related, then, as you address the anxiety, your symptoms will improve as well.
I have PVC's on occasion as well as palpitations, and know that they are not the most pleasant sensation...but what you have to understand is that they are harmless. I will also tell you....that I also used to take prn Ativan, and almost EVERY time I had to take one, I noticed a marked INCREASE in PVC's and palpitations the day or two after the dose. I addressed it with my docs, who said they couldn't explain the correlation, but obviously the two were related in some way for me.
I eventually switched to Xanax and have not had those symptoms anymore. Im not saying that this would be the same for you...just wanted to share that with you, because it was something very interesting and Im still convinced that the Ativan worsened those heart related sensations.
What have you tried in the past to help with anxiety? Personally, I think you would possibly benefit from trying another beta blocker that would both help your heart issues, and also the anxiety. Inderal is a good one. It helps to reduce your resting heart rate and help diminish the PVC's, while also having a lot of anti-anxiety properties. It's worth discussing with your doctor...and since the Lopressor didn't work for you (personally, I have seen a lot of people not tolerate this med), there ARE other beta blockers that may indeed help you. Just know that you have options here!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.